Topic: gemzar & xeloda
O.K. started the new treatment plan of gemzar & xeloda. The thought was the oxiplatin was the culprit of the extreme nausea after the fulfox & oxiplatin. So Day 1 of IV gemzar and one dose of xeloda (1500MG) resulted in the worse vomiting and nausea ever! My husband started treatment on wed, took IV and xeloda at 6pm. At 4am severe vomiting every 1/2 hour to 1 hour! Could not hold day pills (oxcycontin etc). Called md and went to infusion for IV fluids, decadron, zofran. He felt much better and could then hold down food and pills. My question is, Is it the fulfox/xeloda that is causing this extreme reactions? We have discontinued the xeolda after one dose, and today he is much better.
I am thinking now, that we should be on gemzar and cisplatin. We will have chemo and MD visit next wed. Hoping for a better week with out the xeloda.
Also, as a side note. A chest ct scan was done on 9/12/11 that had never been ordered before (Md says oversight) that shows multi enlarged lymph nodes in chest cavity. The "experts" appolized that an initial chest scan was not done (only abd ct scan) and says even with results it would of not changed their treatment plan because the cancer had already mets.
Not sure how I feel about this mistake/answer.